Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 191, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 26, 2008, 7:04 PM CDT for Bollinger County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2008, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 26, 2008, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 115 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 338 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:56 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jun 26, 12:56 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1256 PM CDT THU JUN 26 2008 .DISCUSSION... ANY CONVECTIVE ACTIVITY IN THE NEAR TERM WILL BE ISOLD OR WIDELY SCT IN NATURE AND DIURNALLY BASED...SO MAINTAINING 20 POPS OR SO TO ACCOUNT FOR THEIR POSSIBILITY...ALTHOUGH CURRENT RADAR PICS SHOW MOST DEVELOPMENT IS TO OUR EAST AND WEST. IF THIS DRIER APPROACH HOLDS TRUE THAT WOULD GIVE MORE WEIGHT TO THE DRIER GFS...BUT BOTH GFS/NAM SAG A FRONTAL BOUNDARY SOUTH LATE FRIDAY NIGHT...WHICH YIELDS A SLGT RISK THAT COMES A KNOCKING ON OUR NRN DOORSTEP. THE SLIGHT RISK THEN TRANSLATES SOUTH ACROSS FA W/FROPA SAT AND SIMILARLY WE WILL GRADUALLY INCREASE POPS TO/NEAR THEIR PEAK WITH/ALONG THE FRONT FROM LATE FRI NIGHT-SAT-EARLY SAT NIGHT. 2NDARY UPPER TROF PASSAGE MIGHT LINGER AN OVERNIGHT SAT NIGHT POP AS WELL. THE TRENDING OF THE 12Z GFS/NAM IS SLIGHTLY SLOWER THAN PREVIOUS RUNS SO THAT SHOULD BE PAID ATTENTION TO NEXT RUN IN CASE IT ENDS UP BEING SAT-SUN VERSUS LATE FRI NIGHT-SAT...BUT FOR NOW WE GO W/FROPA AND BRING BACK DRY WEATHER BY SUN. THAT ESTABLISHES DRIER/SLIGHTLY COOLER PATTERN FOR MEDIUM TO LONG RANGE DAYS 4-8 (SUN-THU). THE GFS YIELDS STRONG NLYS-NWLYS THAT DRAG DRIER/COOLER AIR ACROSS QUAD STATE THRU TUE/INTO WED...WHICH SHOULD PRODUCE NR/SLIGHTLY BELOW CLIMATOLOGICAL NORMS FOR LATE JUNE HIGHS/LOWS. THEN SOME AIR MASS MODIFYING LATER IN THE MID-LATE WEEK WILL SPELL A SLIGHT REBOUND IN TEMPS/HUMIDITIES...CLOSER TO SEASONAL NORMS. THU-FRI MIGHT SEE RETURN TO A DIURNAL POP BUT WERE LAYING OFF FOR NOW. THE MODELS MOS VARIES FROM THE COOLER/WETTER MET TO THE DRIER/HOTTER MAV. THE FWC OFFERS A COMPROMISING LEAN TOWARD THE MAV AND MIGHT BE OUR PREFERRED ROUTE...OR CLOSE TO IT...FOR THE SHORT RANGE. FIND WE TWEEKED SLIGHTLY COOLER THAN HPC TOWARD GFS BASED MEX MOS INTO THE LONG RANGE GIVEN ITS RUN-RUN SUCCESSIONS SUGGESTING THE SAME. && .AVIATION... THIS DISCUSSION WILL BE MORE CONDITIONAL...ESPECIALLY FOR THE TIME PERIOD FROM 18Z THROUGH 24Z TODAY /THURSDAY/...AS ANY SIGNIFICANT COVERAGE OF CUMULUS OR SCATTERED SHOWER/THUNDERSTORM ACTIVITY HAS YET TO DEVELOP OVER THE TAF SITES WITHIN THE WFO PAH FORECAST AREA. HOWEVER...FOR THE KPAH AND KCGI TAF SITES...I ANTICIPATE SCATTERED CUMULUS DEVELOPMENT NO LATER THAN 19Z...MAINLY IN THE 3-4KFT AGL LEVEL. FROM 19Z THROUGH 23Z...I FURTHER ANTICIPATE SOME ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT. SINCE THIS DEVELOPMENT IS SOMEWHAT CONDITIONAL ON THE POSITION OF A MID/UPPER LEVEL TROUGH PASSAGE AND INTERSECTION WITH LOW LEVEL INSTABILITY...I HAVE CURRENTLY LIMITED THE KCGI/KPAH TAF SITES TO VICINITY THUNDERSTORM MENTION AND A BROKEN 5-6KFT AGL CLOUD DECK WITH BUILDING CB MENTION. MOST OF THIS ACTIVITY SHOULD BE DIURNAL AND THIN OUT BY 01Z FRIDAY. AFTER THAT TIME...INTRODUCE SCATTERED CLOUD DECKS BETWEEN ROUGHLY 2.5-4.5KFT AGL...WITH A BROKEN MID DECK BETWEEN 7-10KFT DURING THE OVERNIGHT HOURS. BY FRIDAY MORNING...I BRING BACK A SCATTERED 4KFT AGL DECK...WITH MINOR GUSTS ASSOCIATED WITH THE TURNING OVER OF THE NOCTURNAL INVERSION. A SIMILAR PATTERN IS EXPECTED WITH THE KEVV/KOWB TAF SITES...BUT WITHOUT ANY MENTION OF NEARBY CONVECTIVE ACTIVITY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS MAY HAVE TO BE MONITORED IN AND NEAR THE KOWB TAF SITE TODAY...AT LEAST THROUGH 23Z FRIDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 26, 2:42 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 242 PM CDT THU JUN 26 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 242 PM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED AT THIS TIME. THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN AND LIGHTNING. FLOODING WILL CONTINUE ON THE MISSISSIPPI AND BIG MUDDY RIVERS... INCLUDING MODERATE FLOODING ON PARTS OF THE MISSISSIPPI RIVER. REFER TO THE LATEST WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION ON SATURDAY AND OFFER THE BEST CHANCES FOR STORMS...INCLUDING STRONG STORMS...SATURDAY AFTERNOON OR EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS SATURDAY...WITH THE MAIN THREATS LIKELY DAMAGING WINDS OR LARGE HAIL...IN ADDITION TO A HEAVY RAIN AND LIGHTNING THREAT. FLOODING WILL CONTINUE ON SOME AREA RIVERS. REFER TO THE LATEST WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED SOMETIME SATURDAY.
In the hours before
Special weather statement, Jun 26, 4:04 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 404 PM CDT THU JUN 26 2008 ILZ091-INZ086>088-KYZ010-014-015-018>020-262215- HARDIN-VANDERBURGH-WARRICK-SPENCER-CRITTENDEN-UNION KY-WEBSTER- HENDERSON-DAVIESS-MCLEAN- INCLUDING THE CITIES OF...ELIZABETHTOWN...EVANSVILLE... BOONVILLE...ROCKPORT...MARION...MORGANFIELD...DIXON...HENDERSON... OWENSBORO...CALHOUN 404 PM CDT THU JUN 26 2008 ...VERY STRONG THUNDERSTORMS MOVING SOUTHEAST ACROSS THE OHIO RIVER... AT 400 PM...A BROKEN LINE OF VERY STRONG THUNDERSTORMS WAS MOVING SLOWLY SOUTHEAST ACROSS THE OHIO RIVER IN SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. THESE STORMS WILL CONTINUE TO SINK SOUTHEAST DURING THE LATE AFTERNOON...AND WILL AFFECT LOCATIONS FROM NEAR UNIONTOWN KENTUCKY...TO HENDRESON KENTUCKY...TO OWENSBORO KENTUCKY AND SANTA CLAUS INDIANA BY AROUND 5 PM. EXPECT STRONG GUSTY WINDS OF 40 TO 50 MPH...PEA TO HALF INCH SIZED HAIL AND FREQUENT DEADLY LIGHTNING WITH THIS LINE OF THUNDERSTORMS. ALSO...MOTORISTS SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 26, 5:59 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
559 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG HENDERSON 37.84N 87.58W
06/26/2008 HENDERSON KY LAW ENFORCEMENT
ONE TREE DOWN ON ELM STREET IN THE CITY OF HENDERSON.
&&
SMITHLocal storm report, Jun 26, 6:10 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
610 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG HENDERSON 37.84N 87.58W
06/26/2008 HENDERSON KY LAW ENFORCEMENT
ONE TREE DOWN ON ELM STREET IN THE CITY OF HENDERSON.
EVENT CORRECTED FOR TIME OF DAMAGE.
&&
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:55 PM CDT | Areal Flood Advisory | PAH | Gallatin | 2 hr |
| Jun 27, 4:14 AM CDT | Areal Flood Advisory | PAH | Perry | 2 hr |
| Jun 27, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 48 min |
| Jun 27, 5:21 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 39 min |
| Jun 27, 5:40 PM CDT | Tornado Warning | PAH | Jefferson | 35 min |
| Jun 27, 6:09 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Perry | 36 min |
| Jun 27, 6:16 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 44 min |
| Jun 27, 6:22 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 38 min |
| Jun 27, 6:32 PM CDT | Severe Thunderstorm Warning | PAH | Union | 43 min |
| Jun 27, 6:33 PM CDT | Tornado Warning | PAH | Wayne | 27 min |
| Jun 27, 6:42 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 33 min |
| Jun 27, 6:44 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 31 min |
| Jun 27, 6:58 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 47 min |
| Jun 27, 6:59 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Wabash, Wayne, White | 46 min |
| Jun 26, 8:33 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 42 min |
| Jun 26, 8:52 PM CDT | Areal Flood Advisory | PAH | Bollinger, Cape Girardeau | 4 hr |
| Jun 26, 9:51 PM CDT | Flash Flood Warning | PAH | Bollinger | 114 min |
| Jun 27, 6:20 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.